MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX C-TAPER SLEEVE +5MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX C-TAPER SLEEVE +5MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number 6942-7-075
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Occurred in or during hemiarthroplasty.During final implantation, the c-taper neck sleeve would not lock onto the c- taper stem.With minimal pressure the +5 c-taper neck sleeve would slide off the trunnion of the implanted stem.The sleeve fit and secured to the unitrax head properly, but when put onto the trunnion, it would easily slide off.This caused about a 10 minute delay to try and problem solve, and ultimately needed to open a different sleeve.We had to open a +10 sleeve and that worked properly.Update (b)(6) 2019: spoke to rep.Rep was present in the o.R.At the time of event.The implant label was not applied to the usage sheet.No further information will be available.
 
Additional Manufacturer Narrative
An event regarding assembly issue involving a unipolar sleeve was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: as per attached product return images there is no visual damage can be observed on device.Dimensional inspection was performed and no discrepancies were found.Functional inspection - an attempt was made to implant the reported device.The device is not designed to be implanted more than once.Therefore, a functional test would not be an accurate reflection of its original manufactured condition.Ma- material analysis was not performed as this event is not related to material integrity.Clinician review: not performed as no information was provided for review.Product history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: lot id: there have been no other events for the lot referenced.Conclusion: it was reported that c-taper neck sleeve would not lock onto the c- taper stem.As per attached product return images there is no visual damage can be observed on device.Dimensional inspection was performed and no discrepancies were found.Functional inspection - an attempt was made to implant the reported device.The device is not designed to be implanted more than once.Therefore, a functional test would not be an accurate reflection of its original manufactured condition.Ma- material analysis was not performed as this event is not related to material integrity.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports are needed to fully investigate the event.If further information becomes available, this investigation will be re- opened.
 
Event or Problem Description
Occurred in or during hemiarthroplasty.During final implantation, the c-taper neck sleeve would not lock onto the c- taper stem.With minimal pressure the +5 c-taper neck sleeve would slide off the trunnion of the implanted stem.The sleeve fit and secured to the unitrax head properly, but when put onto the trunnion, it would easily slide off.This caused about a 10 minute delay to try and problem solve, and ultimately needed to open a different sleeve.We had to open a +10 sleeve and that worked properly.Update 10/september/2019 wg: spoke to rep.Rep was present in the operating room.At the time of event.The implant label was not applied to the usage sheet.No further information will be available.

Brand Name
UNITRAX C-TAPER SLEEVE +5MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9155933
Report Number0002249697-2019-03390
Device Sequence Number2449339
Product Code KWL
UDI-Device Identifier07613327013474
UDI-Public07613327013474
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K992570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number6942-7-075
Device Lot Number67077403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient Weight69